MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 14F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 14F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000714
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review was not required to be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 02/2023).
 
Event or Problem Description
It was reported that approximately two weeks post feeding tube placement, the balloon allegedly deflated and a leak of sterile water was identified.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was provided and a lot history review was performed.Investigation summary: one tri-funnel 14f and two electronic photos were returned for evaluation.First photo shows the trifunnel with a three-way stopcock valve attached to the proximal hub of the device.The second photo shows the distal end of the feeding tube and clear fluid residue can be seen on the deflated balloon.Visual and functional testing were performed.The sample was returned with a three-way stopcock valve attached to the proximal hub of the device.Residue was noted throughout.The balloon was inflated with approximately 5.0ml of water and was allowed to sit for 10 minutes.The balloon was massaged and no leaks were noted.The balloon was deflated without issue.The investigation is unconfirmed for the alleged leak in the balloon as the failure could not be recreated under laboratory settings.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: g4, d4 (expiration date: 02/2023), h6 (method) h11: a1, d2, h3, h6 (results, conclusions) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TRI-FUNNEL REPL GAST 14F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9823417
Report Number3006260740-2020-00801
Device Sequence Number16926500
Product Code KNT
UDI-Device Identifier00801741037122
UDI-Public(01)00801741037122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000714
Device Catalogue Number000714
Device Lot NumberNGDV0491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1